Neurontin / Gabapentin...

Discussion in 'Chit Chat' started by rocky76, Jan 30, 2011.

  1. rocky76

    rocky76 Member

    Neurontin may cause hives (itchy welts) This drug may also cause the following symptoms that are related to hives

    •Allergic reactions (may include a sudden severe drop in blood pressure; rapid heart rate; skin rash, itching, hives; itchy, runny, congested nose; red itchy, watery eyes; shortness of breath, wheezing, cough, hoarseness, chest tightness; nausea, vomiting, abdominal cramps, diarrhea; irritation of the stomach and esophagus) Allergic reactions

    •Cutaneous vasculitis (inflammation of small blood vessels that affect the skin and cause rash, but may involve other organs of the body as well) Cutaneous vasculitis

    •Leukocytoclastic vasculitis (inflamed blood vessels with rash - often involving legs but may involve other organs - small reddish, purple or yellow/brown raised spots) Leukocytoclastic vasculitis
    •Cysts Cysts

    •Death of skin tissue (skin necrosis) Death of skin tissue

    •Deep vein thrombophlebitis (blood clots that occur in the larger, "deep" veins - can cause pain, redness/inflammation, swelling, and fever) Deep vein thrombophlebitis

    •Eczema (inflamed, red, itchy, scaking skin rash with sores and crusting) Eczema

    •Genital itching Genital itching •Herpes zoster infections (shingles - causes a rash with groups of tiny fluid-filled, often painful blisters) Herpes zoster infections

    •Inflammation of the iris or around the iris (donut-shaped circle in the front of the eye that surrounds the pupil - may cause redness, light sensitivity, tearing, decreased vision, and a small constricted pupil) Inflammation of the iris or around the iris

    •Papular rash (tiny solid, raised bumps in the skin - that do not contain pus) Papular rash

    •Peptic ulcer (ulcer in the stomach or duodenum/part of the intestines that connect to the stomach) Peptic ulcer

    •Psoriasis (dry scaly red skin patches) Psoriasis

    •Rash with bumps beneath the skin Rash with bumps beneath the skin

    •Scalp seborrhea (dryness, dandruff, crusting, scaling of scalp) Scalp seborrhea

    •Shingles (herpes zoster) Shingles

    •Thrombophlebitis (blood clots and inflammation in veins - cause pain, redness, and swelling) Thrombophlebitis

    •Underactive thyroid gland ("hypothyroidism" - low levels of thyroid hormone - may cause subtle or extreme loss of energy; sluggisheness; hoarse voice; heavy menstruation; puffy face/eyes; pale, dry skin; weight gain; sensitivity to cold; constipation; muscle aches/stiffness/weakness; increased cholesterol levels; anemia; hearing loss; elevated CK/creatinine phosphokinase; abnormal liver blood tests; thinning of the hair and eyebrows; loss of body hair; depression; decreased body temperature; coma) Underactive thyroid gland
  2. rocky76

    rocky76 Member

    I thought this was the best drug for me...
    for ten years I took it 4 times a day...

    and for the last 4 years everyone of the symptoms listed above I was treated for...

    Finally I realized the hives I have suffered from
    for the last 6 months were caused by Neurontin..

    So now I'm off of everything...and the hives are
    now gone....

    Neurontin hides in your fat cells...
    so it took awhile to get out of my symptoms..

    Now I wonder what all the other drugs I've been
    on for all the other sypmtoms listed above have done to my body....
  3. rocky76

    rocky76 Member

    I'm scared to death to take anything anymore..

    I have become allergic to everything...

    Even the shots they gave me for the hives...

    Throat closed up and back to ER..

    the only thing I can take is Zantac / rantidine for the hives....

    and I drink Silver water as I'm now allergic to
    antibiotics....

    I'm hoping my diet will drop my cholestrol...it was over 400 at one point....

    Last we checked it was down to 280...still bad...

  4. rocky76

    rocky76 Member

    the eyes...the eye doctor had a time getting the ( as he called it Arthiritis ) of my eyes under control..

    And I now have 4 cysts in my thyroid

    and 3 in my sinuses...

    had gallbladder removed and they took big
    cyst off my liver...

    so now I think that my cyst are all caused from this drug that I was so IN LOVE WITH as it seem to help me with all my aches and pains..

    BUT..

    it must have been killing me also....

    OH WELL....live and learn...
  5. stick2013

    stick2013 Member

    Could you possibly give me the website that you got this list of symptoms from????? A friend of mine is on this, and is having several of these symptoms, and would like the website so I can print the info so she can give it to her Dr......

    Thanks for any help you can offer....
  6. AnneTheresa

    AnneTheresa Member

    Rocky,

    I never liked the feel of neurontin, I found that it didn't bring about a significant reduction in pain and it made me feel puffy and stupid. I asked to go off it after a month's trial but my doctor was adamant that I 'give it time' so I gave it a good long trial of 8 months and then, I came off it. After that, my doctor suggested I try topomax and I found that medication lowered my pain without that puffy/stupid feeling. I expect topomax, being from the same family -anti-seizure medications - likely has many of the same long-term effects as neurontin.

    I've been taking strong psychotropic-type medications since my mid-twenties (I'm fifty-two now) and anti-seizures and narcotics for the past ten years. I also take medication for diabetes, cholesterol, hormone replacement therapy, hypo-thyroidism, depression. It's scary to think of the damage I may be doing to myself by that much medication.

    I wish I didn't have to use all that medication but I'd be bed-ridden without it.

    God bless,
    Anne Theresa